Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 12, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 3, 2014, 5:43 PM EDT for 7 counties in West Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2014, 5:43 PM EDT (21:43 UTC)
- Expired
- Apr 3, 2014, 6:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Calhoun County, WV, Clay County, WV, Gilmer County, WV, Kanawha County, WV, Nicholas County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 76 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
186
WUUS51 KRLX 032143
SVRRLX
WVC007-013-015-021-039-067-087-032230-
/O.NEW.KRLX.SV.W.0012.140403T2143Z-140403T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
543 PM EDT THU APR 3 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BRAXTON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUTTON...
SOUTHERN CALHOUN COUNTY IN WEST VIRGINIA...
CLAY COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLAY...
SOUTHWESTERN GILMER COUNTY IN WEST VIRGINIA...
EAST CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
NORTH CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...
SOUTHEASTERN ROANE COUNTY IN WEST VIRGINIA...
* UNTIL 630 PM EDT
* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF AMMA TO AMMA
TO 6 MILES SOUTHWEST OF GLEN...OR ALONG A LINE EXTENDING FROM
SPENCER TO 15 MILES NORTHWEST OF CLAY TO 16 MILES EAST OF
CHARLESTON...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALLBACK...BIG OTTER...GASSAWAY...CLENDENIN AND BIRCH RIVER.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
17 AND 76.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3851 8067 3850 8068 3849 8067 3831 8071
3835 8136 3855 8142 3876 8135 3883 8060
TIME...MOT...LOC 2143Z 271DEG 44KT 3875 8130 3855 8129
3836 8130
$$
062 follow-up statements
581
WWUS51 KRLX 032213
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
613 PM EDT THU APR 3 2014
WVC039-032223-
/O.CAN.KRLX.SV.W.0012.000000T0000Z-140403T2230Z/
KANAWHA WV-
613 PM EDT THU APR 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KANAWHA COUNTY IS
CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
17 AND 21.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3851 8067 3850 8068 3849 8067 3831 8071
3838 8125 3851 8122 3853 8119 3853 8122
3858 8120 3878 8111 3883 8060
TIME...MOT...LOC 2213Z 271DEG 44KT 3874 8083 3854 8082
3835 8083
$$
WVC007-013-015-021-067-087-032230-
/O.CON.KRLX.SV.W.0012.000000T0000Z-140403T2230Z/
NICHOLAS WV-GILMER WV-CLAY WV-CALHOUN WV-BRAXTON WV-ROANE WV-
613 PM EDT THU APR 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN ROANE...WESTERN BRAXTON...SOUTHEASTERN CALHOUN...
CLAY...SOUTHWESTERN GILMER AND NORTH CENTRAL NICHOLAS COUNTIES...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WILSIE TO STRANGE CREEK TO
MUDDLETY...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
SUTTON TO 11 MILES SOUTHWEST OF SUTTON TO SUMMERSVILLE...MOVING EAST
AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GASSAWAY...BIRCH RIVER...EXCHANGE...CALVIN...LITTLE BIRCH...HEATERS
AND FLATWOODS
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
30 AND 76.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3851 8067 3850 8068 3849 8067 3831 8071
3838 8125 3851 8122 3853 8119 3853 8122
3858 8120 3878 8111 3883 8060
TIME...MOT...LOC 2213Z 271DEG 44KT 3874 8083 3854 8082
3835 8083
$$
76132
WWUS51 KRLX 032228
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
628 PM EDT THU APR 3 2014
WVC007-013-015-021-067-087-032238-
/O.EXP.KRLX.SV.W.0012.000000T0000Z-140403T2230Z/
NICHOLAS WV-GILMER WV-CLAY WV-CALHOUN WV-BRAXTON WV-ROANE WV-
628 PM EDT THU APR 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROANE...WESTERN
BRAXTON...SOUTHEASTERN CALHOUN...CLAY...SOUTHWESTERN GILMER AND NORTH
CENTRAL NICHOLAS COUNTIES WILL EXPIRE AT 630 PM EDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
31 AND 76.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3851 8067 3850 8068 3849 8067 3831 8071
3838 8125 3851 8122 3853 8119 3853 8122
3858 8120 3878 8111 3883 8060
TIME...MOT...LOC 2228Z 271DEG 44KT 3874 8059 3854 8058
3835 8060
$$
76What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:27 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 3, 3:27 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 327 PM EDT THU APR 3 2014 .SYNOPSIS... WARM FRONT WILL MOVE NORTHEAST THIS EVENING. COLD FRONT CROSSES FRIDAY. HIGH PRESSURE BRINGS A PLEASANT WEEKEND. LOW PRESSURE CROSSES MONDAY. && .NEAR TERM /THROUGH FRIDAY/... LATEST SURFACE MAP SHOWS A WARM FRONT ACROSS SOUTHERN PORTION OF OUR FORECAST AREA. RADAR DATA INDICATES A LARGE AREA OF SHOWERS AND STORMS...ASSOCIATED WITH A MID-LEVEL SHORTWAVE AND THE WARM FRONT...WAS MOVING EAST ACROSS OHIO AND KENTUCKY. WARM FRONT WILL LIFT NORTHEAST TONIGHT...AS THE MID-LEVEL SHORTWAVE PUSHES EAST. AS THESE FEATURES MOVE AWAY...SHOWER AND STORM CHANCES WILL DECREASE FROM THE SOUTHWEST EARLY TONIGHT. HOWEVER...A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT...BEFORE PUSHING EAST ON FRIDAY. THE MIDDLE OHIO VALLEY WILL SEE THE MOST RAINFALL THROUGH EARLY TONIGHT. PW VALUES WILL INCREASE THIS EVENING...WITH VALUES APPROACHING 1.5 IN OVER THE MIDDLE OHIO VALLEY INTO TONIGHT. SUGGEST DOWNPOURS COULD PRODUCE LOCALLY EXCESSIVE RAINFALL. AS THE WARM FRONT MOVES NORTHEAST...MODELS SUGGEST PW VALUES WILL DECREASE SOMEWHAT FROM THE SOUTHWEST TONIGHT. HOWEVER...LOW-LEVEL MOISTURE WILL ONCE AGAIN INCREASE WITH PW VALUES ONCE AGAIN APPROACHING 1.5 INCHES. CURRENT THINKING IS THAT WHILE PRECIPITATION MAY BE QUITE HEAVY... THE PRECIPITATION SHOULD CONTINUE TO MOVE...WHICH SHOULD LIMIT THE THREAT OF WATER ISSUES INTO TONIGHT. THE MAIN THING THE PRECIP THROUGH EARLY TONIGHT WILL DO IS TO PRIME THE SOIL FOR POSSIBLE WATER PROBLEMS ON FRIDAY. HOWEVER...WE WILL NEED TO CONTINUE TO MONITOR. THE WEATHER THREATS FOR FRIDAY ARE TWO-FOLD...HEAVY RAIN AND SEVERE WEATHER THREATS. THE COMBINATION OF ABUNDANT LOW-LEVEL MOISTURE...THE COLD FRONT AND A STRONG MID-LEVEL SHORTWAVE WILL RESULT IN A GOOD CHANCE OF SHOWERS AND STORMS. WITH HIGH PW VALUES...ONCE AGAIN EXPECT SOME HEAVY RAIN WITH THE STORMS ON FRIDAY. HOWEVER...STORMS WILL ONCE AGAIN BE MOVING...LIMITING THREAT OF WIDESPREAD WATER ISSUES. AREA IS OUTLOOKED BY SPC AS SLIGHT RISK ON FRIDAY WITH STRAIGHT LINE WINDS THE GREATEST THREAT. HOWEVER...THE AMOUNT OF PRECIPITATION AND CLOUDS WILL HAVE A BIG IMPACT ON THE AMOUNT OF INSTABILITY AND ASSOCIATED SEVERE WEATHER THREAT. BECAUSE OF THIS UNCERTAINTY... WILL NOT PUT ANY MENTION OF STRONG OR DAMAGING WINDS IN FORECAST AT THIS TIME. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... MUCH OF THE GOOD CAA PASSES BY TO THE N FRIDAY NIGHT. WILL LEAVE SOME LOW POPS IN THE N MOUNTAINS FOR SOME BRIEF UPSLOPE SHRA. OTHERWISE HAVE A CLEARING SKY INTO SATURDAY MORNING...BEFORE HEATING YIELDS A FLAT AFTERNOON CU FIELD. IT WILL BE BREEZY DURING MIXING HOURS WITH 20 TO 25 KT GUSTS CODED UP. TEMPS WILL COME DOWN COMPARED TO LAST SEVERAL...TO SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. SURFACE HIGH BUILDS OVERHEAD SATURDAY NIGHT INTO SUNDAY WITH AN INFLUX OF CIRRUS CLOUDS TOWARD DAWN...CARRYING INTO THE DAY. WENT TOWARD THE COOLER MAV FOR LOWS IN THE OUTLYING AREAS AND TYPICAL COLD SPOTS. TEMPS REBOUND NICELY ON SUNDAY AIDED ON STRENGTHENING SE DOWNSLOPING FLOW. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MODELS CONTINUE TO BE CLOSE AND CONSISTENT WITH A DEEPENING LOW PRESSURE SYSTEM THAT LIFTS UP THRU THE WESTERN OHIO VALLEY MONDAY AND INTO THE GREAT LAKES...FIRST DRIVING A WARM FRONT NORTH EARLY MONDAY AND THEN FOLLOWED BY A COLD FRONT MONDAY NIGHT. THE LOW IS SUPPORTED BY A NEGATIVE TILTED SHORT WAVE LIFTING NORTHEASTWARD OUT AHEAD OF THE MAIN UPPER TROUGH OVER THE MISSISSIPPI VALLEY. MODELS SHOW THE NORM FOR THIS TYPE OF SYSTEM. A BAND OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WITH THE WARM FRONT WILL LIFT NORTH THRU THE AREA MONDAY MORNING. SOUTH TO SOUTHEAST FLOW AHEAD OF THE WARM FRONT WILL CREATE A RELATIVE RAIN SHADOW EFFECT BETWEEN THE OHIO RIVER AND THE MOUNTAINS...WITH LESS QPF IN THAT AREA. NEVERTHELESS...AT LEAST LIKELY OR HIGHER POPS ARE THE ORDER HERE WITH GOOD UPPER SUPPORT AND GOOD MOISTURE INFLOW. BEHIND THE WARM FRONT WILL BE A MID LEVEL DRY SLOT LIFTING UP ACROSS THE AREA MONDAY AFTERNOON AHEAD OF THE COLD FRONT...WHICH IS TYPICAL FOR A NEGATIVELY TILTED SHORT WAVE. WILL KEEP CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE WARM SECTOR GIVEN THE LOW LEVEL MOISTURE...AND THE WINDS BECOME GUSTY FROM THE SOUTH. LOOK FOR QUITE MILD TEMPS MONDAY AFTERNOON WITH SOME PEEKS OF SUN. COLD FRONT COMES ACROSS MONDAY NIGHT...AND WILL KEEP CHANCE POPS FOR SHOWERS. WILL OMIT THUNDER FOR NOW GIVEN THE DIURNAL FACTOR AND MUCH OF THE ENERGY SHIFTING NORTH OF THE AREA AHEAD OF THE SHORT WAVE. SCATTERED SHOWERS WILL CONTINUE THRU TUESDAY BEHIND THE FRONT...AND INTO TUESDAY NIGHT FOR THE MOUNTAINS AS THE MAIN UPPER TROUGH AND LOWER LEVEL CYCLONIC FLOW HAS YET TO PASS THRU. EXCEPT FOR THE HIGHEST OF ELEVATIONS IN THE NORTHERN MOUNTAIN...THE AIR WILL NOT BE NEARLY COLD ENOUGH FOR A CHANGEOVER TO SNOW BEHIND THE FRONT TUESDAY NIGHT. HIGH PRESSURE BUILDS IN FOR WEDNESDAY AND THURSDAY WITH COOLER AND DRIER AIR. LOOK FOR TEMPS FALLING FROM ABOVE NORMAL MONDAY TO BELOW NORMAL TUESDAY INTO THURSDAY. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... LATEST RADAR MOSAIC SHOWS A BAND OF SHOWERS PUSHING NORTHEAST ACROSS THE REGION. CONDITIONS ARE GENERALLY IN THE VFR CATEGORY... EXPECT FOR SOME MVFR VISIBILITIES IN THE SHOWERS. CONDITIONS WILL DETERIORATE THIS AFTERNOON AS A WIDESPREAD AREA OF SHOWERS AND STORMS ACROSS OH/KY MOVES INTO THE REGION. AFTER 20Z...EXPECT MVFR CONDITIONS WILL BECOME WIDESPREAD IN AND AROUND THE SHOWERS...WITH LOCAL IFR CONDITIONS IN THE HEAVIER RAIN. EXPECT WIDESPREAD PRECIPITATION WILL END AS A WARM FRONT MOVES NORTHEAST...WITH CONDITIONS IMPROVING TO MVFR/IFR FROM THE WEST AFT 04Z. A COLD FRONT WILL APPROACH THE AREA FROM THE WEST LATE TONIGHT AND THEN PUSH INTO THE AREA AFTER 12Z. EXPECT CONDITIONS WILL AGAIN DETERIORATE AND BECOME MVFR/LOCAL IFR IN THE SHOUWERS AND STORMS. LIGHT S TO SE SFC FLOW N OF THE WARM FRONT WILL BECOME S TO SW ONCE THE WARM FRONT PUSHES THROUGH...AND BE GUSTY AT TIMES THIS AFTERNOON. LIGHT SW FLOW ALOFT OVERNIGHT WILL BECOME MODERATE SW LATE TODAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING AND EXTENT OF MVFR TO IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS MAY VARY FROM FCST. MAY NEED TO UPGRADE TAFS TO TSRA FOR SOME SITES LATER TODAY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H L L M M M M H H H HTS CONSISTENCY H H L M M M M M M H H H BKW CONSISTENCY H H H H M M H H H H H H EKN CONSISTENCY H H H M M H H M M M L L PKB CONSISTENCY M M L L H H H H H H H H CKB CONSISTENCY H H M M M M H H H H H H AFTER 18Z FRIDAY... IFR POSSIBLE FRIDAY IN SHOWERS AND THUNDERSTORMS...AS A COLD FRONT CROSSES. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/JMV/30 NEAR TERM...JSH SHORT TERM...30 LONG TERM...JMV AVIATION...JSH
Hazardous weather outlook, Apr 3, 10:39 AM EDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1039 AM EDT THU APR 3 2014 VAZ003-004-WVZ015>018-024>029-033>038-046-041445- DICKENSON-BUCHANAN-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- POCAHONTAS- 1039 AM EDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL AND STRONG DAMAGING WINDS...AS A COLD FRONT PASSES FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ076-WVZ008>011-019-020-030>032-039-040-047-041445- WASHINGTON-JACKSON WV-WOOD-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS- HARRISON-TAYLOR-UPSHUR-BARBOUR-RANDOLPH- 1039 AM EDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THESE THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS AND EXCESSIVE RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL AND STRONG DAMAGING WINDS...AS A COLD FRONT PASSES FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-083>087-WVZ005>007-013-014-041445- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-LINCOLN-PUTNAM- 1039 AM EDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AS A COLD FRONT APPROACHES OUR AREA. DAMAGING WINDS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AS THE COLD FRONT PASSES THROUGH THE AREA. LOCALLY HEAVY RAINFALL AND STRONG DAMAGING WINDS WILL BE POSSIBLE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 3, 4:53 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
453 PM EDT THU APR 3 2014
KYZ105-WVZ005>008-013>016-024>026-032215-
BOONE WV-CABELL WV-JACKSON WV-KANAWHA WV-LAWRENCE KY-LINCOLN WV-
LOGAN WV-MASON WV-MINGO WV-PUTNAM WV-ROANE WV-WAYNE WV-
453 PM EDT THU APR 3 2014
...SPECIAL WEATHER STATEMENT FOR LAWRENCE COUNTY IN KENTUCKY...AND
SOUTHERN ROANE...WAYNE...NORTHERN BOONE...CABELL...SOUTHERN
JACKSON...KANAWHA...LINCOLN...WESTERN LOGAN...SOUTHERN MASON...
WESTERN MINGO AND PUTNAM COUNTIES IN WEST VIRGINIA UNTIL 615 PM
EDT...
AT 450 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
15 MILES NORTHWEST OF WINFIELD TO BEECH FORK STATE PARK TO
SALYERSVILLE...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR CLIFFORD AROUND 500 PM...KENNA AROUND 515
PM...LOONEYVILLE AROUND 530 PM AND TURTLE CREEK AROUND 545 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 12 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
128 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 31...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 86 AND 95.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3873 8200 3870 8144 3863 8112 3825 8146
3763 8215 3763 8222 3768 8231 3778 8234
3795 8252 3795 8256 3789 8259 3788 8263
3797 8287
05The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:10 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 35 min |
| Apr 3, 4:53 PM EDT | Special Weather Statement | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, Mingo and 2 more | 82 min |
| Apr 3, 5:06 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Mason, Putnam, Roane | 39 min |
| Apr 3, 5:18 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Mingo, Wayne | 57 min |
| Apr 3, 5:48 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Clay, Fayette, Kanawha, Nicholas | 42 min |
| Apr 3, 6:00 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Lincoln, Logan, Mingo, Raleigh and 1 more | 60 min |
| Apr 3, 6:24 PM EDT | Special Weather Statement | RLX | Mingo | 51 min |
| Apr 3, 6:33 PM EDT | Special Weather Statement | RLX | Braxton, Nicholas, Webster | 57 min |
| Apr 3, 6:53 PM EDT | Special Weather Statement | RLX | Logan, Mingo | 52 min |
| Apr 3, 7:32 PM EDT | Special Weather Statement | RLX | Boone, Raleigh | 43 min |
| Apr 3, 7:33 PM EDT | Special Weather Statement | RLX | Boone, Raleigh | 42 min |
| Apr 3, 7:36 PM EDT | Special Weather Statement | RLX | Wayne | 54 min |
| Apr 3, 7:54 PM EDT | Special Weather Statement | RLX | Boone, Logan, Mingo | 66 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.